Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

On the Size Distribution of Business Firms

Robert E. Lucas, Jr.
The Bell Journal of Economics
Vol. 9, No. 2 (Autumn, 1978), pp. 508-523
Published by: RAND Corporation
DOI: 10.2307/3003596
Stable URL: http://www.jstor.org/stable/3003596
Page Count: 16
  • Read Online (Free)
  • Download ($24.00)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
On the Size Distribution of Business Firms
Preview not available

Abstract

This paper proposes a new theory of the size distribution of business firms. It postulates an underlying distribution of persons by managerial "talent" and then studies the division of persons into managers and employees and the allocation of productive factors across managers. The implications of the theory for secular changes in average firm size are developed and tested on U.S. time series.

Page Thumbnails

  • Thumbnail: Page 
508
    508
  • Thumbnail: Page 
509
    509
  • Thumbnail: Page 
510
    510
  • Thumbnail: Page 
511
    511
  • Thumbnail: Page 
512
    512
  • Thumbnail: Page 
513
    513
  • Thumbnail: Page 
514
    514
  • Thumbnail: Page 
515
    515
  • Thumbnail: Page 
516
    516
  • Thumbnail: Page 
517
    517
  • Thumbnail: Page 
518
    518
  • Thumbnail: Page 
519
    519
  • Thumbnail: Page 
520
    520
  • Thumbnail: Page 
521
    521
  • Thumbnail: Page 
522
    522
  • Thumbnail: Page 
523
    523